Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2009, 4:41 PM CDT for Madison County, Illinois. It was in force for 49 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 8, 2009, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Madison County, IL
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:42 PM CDT | HAIL 0.88 | Edwardsville, IL | HAIL OBSERVED AT SIU CAMPUS |
| Jun 8, 4:42 PM CDT | HAIL 1 | 1 Nne Mitchell, IL | |
| Jun 8, 4:45 PM CDT | HAIL 0.5 | 1 Nnw Edwardsville, IL | DURATION 3 MINUTES |
| Jun 8, 4:45 PM CDT | HAIL 0.7 | Edwardsville, IL | |
| Jun 8, 4:45 PM CDT | HAIL 0.88 | Granite City, IL | |
| Jun 8, 4:56 PM CDT | HAIL 1 | Edwardsville, IL | |
| Jun 8, 5:00 PM CDT | HAIL 1 | Edwardsville, IL | |
| Jun 8, 5:00 PM CDT | HAIL 1 | Glen Carbon, IL | |
| Jun 8, 5:02 PM CDT | HAIL 1 | Collinsville, IL | |
| Jun 8, 5:04 PM CDT | HAIL 1 | Edwardsville, IL | HAIL FOR 10 MINUTES |
| Jun 8, 5:08 PM CDT | HAIL 1 | Collinsville, IL | |
| Jun 8, 5:08 PM CDT | HAIL 1.5 | Glen Carbon, IL | SPOTTER ALSO MEASURED 1 INCH OF RAIN IN 30 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 082141
SVRLSX
ILC119-082230-
/O.NEW.KLSX.SV.W.0110.090608T2141Z-090608T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 530 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARTFORD...OR NEAR WOOD RIVER...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BETHALTO...PONTOON BEACH...COLLINSVILLE...GLEN CARBON...
EDWARDSVILLE...MARYVILLE...TROY...HIGHLAND...ROXANA...CARPENTER...
WORDEN...MARINE...ST. JACOB...ALHAMBRA...POAG...KUHN...FRUIT...
HAMEL...KAUFMAN AND GRANTFORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3866 8964 3865 8976 3869 9018 3875 9018
3877 9017 3880 9012 3883 9011 3886 9014
3888 9018 3890 9019 3895 8965
TIME...MOT...LOC 2141Z 272DEG 22KT 3879 9007
$$
BRITT3 follow-up statements
000
WWUS53 KLSX 082156
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT MON JUN 8 2009
ILC119-082230-
/O.CON.KLSX.SV.W.0110.000000T0000Z-090608T2230Z/
MADISON IL-
456 PM CDT MON JUN 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN MADISON COUNTY...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PONTOON BEACH...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
COLLINSVILLE...GLEN CARBON...EDWARDSVILLE...MARYVILLE...TROY...
HIGHLAND...MARINE...ST. JACOB...ALHAMBRA...KUHN...FRUIT...KAUFMAN
AND GRANTFORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
QUARTER SIZE HAIL HAS BEEN REPORTED NEAR MITCHELL WITH THIS STORM AT
442 PM. IF YOU ARE IN THE PATH OF THE STORM...SEEK SAFE SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 3866 8969 3865 8971 3866 8982 3869 9013
3887 9008 3890 8965 3866 8964
TIME...MOT...LOC 2155Z 277DEG 22KT 3874 9002
$$
BRITT000
WWUS53 KLSX 082215
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT MON JUN 8 2009
ILC119-082230-
/O.CON.KLSX.SV.W.0110.000000T0000Z-090608T2230Z/
MADISON IL-
515 PM CDT MON JUN 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN MADISON COUNTY...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TROY...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHLAND...MARINE AND ST. JACOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PING PONG SIZE HAIL HAS BEEN REPORTED IN GLEN CARBON WITH THIS STORM
AT 508 PM. IF YOU ARE IN THE PATH OF THE STORM...SEEK SAFE SHELTER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3881 8988 3881 8965 3866 8964 3866 8966
3866 8969 3866 8970 3866 8979 3868 9001
TIME...MOT...LOC 2213Z 277DEG 22KT 3873 8988
$$
BRITT000
WWUS53 KLSX 082227
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT MON JUN 8 2009
ILC119-082236-
/O.EXP.KLSX.SV.W.0110.000000T0000Z-090608T2230Z/
MADISON IL-
527 PM CDT MON JUN 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3881 8988 3881 8965 3866 8964 3866 8966
3866 8969 3866 8970 3866 8979 3868 9001
TIME...MOT...LOC 2226Z 277DEG 22KT 3872 8978
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:35 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 8, 3:35 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT MON JUN 8 2009 .DISCUSSION... /333 PM CDT MON JUN 8 2009/ FOR THE SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)... INITIAL FORECAST CONCERN FOCUSES UPON THE POTENTIAL SEVERITY WITHIN THE WARM SECTOR AHEAD OF THE SURFACE COLD FRONT PRESENTLY SITUATED ALONG THE I-44 CORRIDOR NORTHEASTWARD INTO THE GREAT LAKES REGION BY 0Z. SBCAPES ON THE ORDER OF 2500 J/KG ... MID-LEVEL LAPSE RATES OF 6-7 C/KM ... AND MODEST HELICITIES WITHIN THE 0-1/0-3 KM RANGE ... POSE A SUBSTANTIAL HAIL AND DAMAGING WIND THREAT FOR LOCATIONS EAST OF THE MS AND ACROSS SOUTHEAST MO ... IN AGREEMENT WITH SPCDY1 OUTLOOK. NEVERTHELESS ... ONE CHALLENGING CAVEAT IS THE FACT THAT EXPLICIT MODELS ARE HARDLY EMULATING CONVECTION ACROSS THE AREA ... YET THE CONVECTIVE PARAMETERS EXIST. WILL NEED TO MONITOR CLOSELY AS PERHAPS DRIER AIR WRAPPING BEHIND THE MAIN H500 SHORTWAVE ASSOCIATED WITH THE SURFACE LOW ACROSS THE WESTERN GREAT LAKES IS HAVING A MUCH BIGGER INFLUENCE IN LIMITING CONVECTION THAN ORIGINALLY THOUGHT. INTO TUESDAY COLD FRONT WILL CONTINUE TO PROGRESS SOUTHEASTWARD INTO BOOTHEEL REGION WITH SURFACE HIGH PRESSURE BUILDING ACROSS THE NORTHERN FA IN ITS WAKE. HAVE KEPT PREVIOUS THINKING OF MINOR PRECIP CHANCES FOR EARLY MORNING TUESDAY FOR EXTREME SOUTHEASTERN PORTIONS OF THE FA. SECOND LOW WILL DEVELOP THRU THE CENTRAL PLAINS BY AFTERNOON RESULTING IN A WARM FRONT TO LIFT NORTHWARD THRU THE FA WITH ATTENDANT STRONG SOUTHERLY LOW LEVEL FLOW. HAVE KEPT THE SOUTHWESTERN PORTION OF THE FA AREA WITH SLIGHT CHANCES UNTIL THE WARM FRONT PROGRESSES FURTHER NORTHWARD DURING TUESDAY EVENING. BELIEVE COMBINATION OF EASTERLY FLOW AND SURFACE HIGH PRESSURE OVER THE OHIO VALLEY WILL KEEP DRIER AIR OVER THE REGION AND PRECIP AT BAY FOR MOST OF TUESDAY. INTO TUESDAY EVENING SOUTH-SOUTHWESTERLY FLOW ALOFT WILL ADVECT ANOTHER MOIST AND UNSTABLE AIRMASS ACROSS THE BI-STATE REGION AHEAD OF A WEAK H500 TROF. WARM FRONT WILL LIFT THRU THE FA NORTHWARD ALONG THE MO-IA BORDER REGION. FOLLOWING CLOSELY WITH THE MESO-NAM/ECMWF THERE ARE STRONG INDICATIONS OF IMPULSES ALONG THE H500 ZONAL FLOW TRIGGERING CONVECTION ACROSS THE CENTRAL PLAINS RESULTING IN A MCS THRU THE NORTHERN FA FOR THE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING TIMEFRAME. FUELED BY A STRONG SOUTHWESTERLY H850 LLJ AND POTENTIAL INFLUENCES FROM H300 LEFT EXIT REGION ... MCS SHOULD BE ELEVATED IN NATURE AND CONTINUE THRU MORNING WITH PWATS ON THE ORDER OF 1.5 TO 2 INCHES IN THE VICINITY OF QUINCY ILLINOIS. MAIN THREATS ANTICIPATED ARE MAINLY HAIL WITH THE POTENTIAL FOR FLOODING. INTO WEDNESDAY RIDGE OF HIGH PRESSURE WILL BUILD THRU THE NORTHERN PLAINS PUSHING WET WEATHER FURTHER SOUTHEAST ACROSS THE FA. H850 TEMPS WILL FALL IN THE WAKE OF A COLD FRONT WITH PRECIP DEVELOPING ALONG AND AHEAD WITHIN THE VERY WARM ... MOIST AND UNSTABLE AIRMASS. QUESTIONS RESOLVE TO THE POTENTIAL SEVERITY OF THE WEATHER WITH POTENTIAL BOUNDARIES ... IF ANY ... LEFTOVER FROM MORNING MCS IN NORTHERN MO. IN AGREEMENT WITH SPCDY3 ANALYSIS OF POTENTIAL CAPPING AS H850 FLOW ALOFT WILL ADVECT A SUBSTANTIALLY WARM AIR MASS ALOFT. NEVERTHELESS ANY CONVECTIVE WEATHER THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ... AND THE POTENTIAL FOR LOCALIZED FLOODING AS PWATS WILL BE ON THE ORDER OF 1.5 TO 2 INCHES SOUTH OF THE BOUNDARY. HAVE ALSO THROWN IN GUSTS ALONG AND AHEAD OF THE COLD FRONT. INTO WEDNESDAY NIGHT COLD FRONT WILL CONTINUE TO PROGRESS SOUTHEASTWARD INTO THE SOUTHEASTERN MO AND SOUTHERN IL REGION. HAVE THROWN IN SOME MINOR GUSTS IN WAKE OF THE COLD FRONT WITH MUCH COOLER AIR SETTLING ACROSS THE AREA. PRECIP CHANCES CONTINUE ALONG AND SOUTH OF I-70 AS THERE ARE INDICATIONS FOR ANOTHER MCS ACROSS SOUTHERN MO FUELED BY A STRONG SOUTHWESTERLY H850 JET. TEMPS SHOULD COOL CONSIDERABLY ACROSS THE NORTHERN FA AS H850 TEMPS WILL BE IN THE +14-16C RANGE. FOR THE EXTENDED (THURSDAY - TUESDAY)... PER H500 TRENDS THERE IS FAIRLY GOOD AGREEMENT BETWEEN MODEL SOLUTIONS FOR THURSDAY THRU SATURDAY FOR ZONAL FLOW ACROSS THE REGION WITH SOME EMBEDDED WEAK SHORTWAVES ... THEREAFTER BECOMING INCONSISTENT WITH PLACEMENT AND TIMING OF FEATURES MAKING THE FORECAST QUITE TRICKY FOR THE BEGINNING OF NEXT WEEK. HAVE THUS FOR THE EXTENDED FORECAST GONE WITH A BLEND OF GFS/ECMWF MODEL SOLUTIONS ... WITH GREATER EMPHASIS ON THE ECMWF FURTHER OUT IN TIME. FOR THURSDAY COLD FRONT WILL BE PROGRESSING OVER THE SOUTHEASTERN PORTION OF THE FA AND HAVE KEPT BEST PRECIP CHANCES FOCUSED ACROSS SOUTHEAST MO AND SOUTHERN IL. SURFACE HIGH PRESSURE WILL PROGRESS OUT OF THE CENTRAL PLAINS WITH ATTENDANT NORTHERLY FLOW. WITH RECENT RAINS AND LOW-LEVEL RH WOULD EXPECT DIURNAL CU FOR THURSDAY. HAVE CONTINUED WITH PREVIOUS FORECASTERS THINKING WITH COOLER THAN NORMAL TEMPS FOR THURSDAY AND THURSDAY NIGHT IN WAKE OF THE COLD FRONT AS H850 TEMPS WILL BE AROUND +12C WITH POTENTIAL FOR CLEARING SKIES ACROSS NORTHERN MO AND WEST-CENTRAL IL. FRIDAY TO BE FAIRLY DRY WITH SURFACE HIGH PRESSURE SETTLED OVER THE MID-MS VALLEY REGION. THERE IS A VERY SLIGHT CHANCE FOR WET WEATHER OVER CENTRAL AND SOUTHWESTERN PORTIONS OF THE FA AS A WARM FRONT LIFTS NORTHWARD AS SURFACE HIGH ADVECTS EASTWARD AND SOUTHERLY FLOW RETURNS WESTERN MO WITH WAA IN CONCERT WITH RETURN OF STRONG H850 LLJ INTO FRIDAY EVENING. MODEL DISCREPANCIES BEGIN SATURDAY NIGHT AND THRU THE REMAINDER OF THE FORECAST PERIOD. GFS SEEMS TO EMBELLISH UPON PRECIP ACROSS THE FA WHILE ECMWF SEEMS MORE REALISTIC. NEVERTHELESS RUN-TO-RUN CONTINUITY OVER THE PAST COUPLE OF DAYS HAS NOT BEEN CONSISTENT AND THUS LEADS TO A LOT OF UNCERTAINTY IN THE REMAINING FORECAST. NEVERTHELESS THE REMAINING TREND FOR SUNDAY THRU TUESDAY IS FOR LOW PRESSURE TO BUILD THRU THE CENTRAL PLAINS IN CONCERT WITH WEAK H500 TROF. AN ATTENDANT FRONTAL BOUNDARY WILL STRETCH THRU THE BI-STATE REGION...ITS PLACEMENT FAVORABLE ALONG THE I-70 CORRIDOR AND LIFTING SLOWLY NORTHWARD. THIS FRONTAL BOUNDARY IN COMBINATION WITH ZONAL FLOW AT H500 AND MODEST H850 FLOW ALONG AND SOUTH-SOUTHWESTWARD WILL BECOME THE FOCUS ... APPARENTLY ... FOR A SERIES OF CONVECTIVE SYSTEMS OVER THE FA. OF COURSE THIS IS SEVERAL DAYS OUT AND THUS DESERVES A LOT OF SCRUTINY ... THUS HAVE KEPT POPS LOW FOR THE TIME BEING ... BUT HAVE FOLLOWED WITH MOSTLY CLOUDY CONDITIONS AND DIURNAL TRENDS LEAVING LOWS OVERNIGHT INTO THE LOW 60S RISING THRU THE DAY INTO THE LOW TO MID 80S INTO THE BEGINNING OF NEXT WEEK. SIPPRELL && .AVIATION... /1218 PM CDT MON JUN 8 2009/ FOR THE 18Z TAFS...COLD FRONT CURRENTLY FROM JUST W OF UIN STRETCHING SWWD TO DMO WILL CONTINUE TO SLOWLY MOVE EWD THIS AFTERNOON. BREAKS IN THE MID AND HIGH CLOUDS HAVE ALLOWED THE AIRMASS AHEAD OF THE FRONT TO DESTABILIZE. BEST CHCS FOR TSRA WILL BE FROM AROUND 20Z TO 01Z. KEPT MENTION OF VCTS AT COU AS AREA TO THE SW IS MODERATELY UNSTABLE WITH CLEAR SKIES. ONCE THE FRONT PASSES...WINDS WILL BECOME NWLY AND DIMINISH AFTER SUNSET. WINDS WILL VEER TO BECOME NELY TO ELY TOMORROW MORNING WITH ONLY CI PRESENT. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 3:50 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT MON JUN 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 350 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS SOUTHEASTERN AND EAST-CENTRAL MISSOURI AS WELL AS CENTRAL AND SOUTHERN ILLINOIS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE TUESDAY NIGHT THROUGH THURSDAY WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND INTO SATURDAY NIGHT. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, Jun 8, 11:58 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG ST. LOUIS 38.64N 90.24W
06/08/2009 ST. LOUIS CITY MO NWS EMPLOYEE
FROM 1 MILE WEST OF BIG BEND AND FOREST PARK PARKWAY TO
SKINKER AND FOREST PARK PARKWAY NEAR WASHINGTON U....2
TO 4 INCH DIAMETER TREE LIMBS SCATTERED ALONG THIS AREA.
&&
EVENT NUMBER LSX0902226
KARLZSpecial weather statement, Jun 8, 4:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT MON JUN 8 2009 MOZ072-082145- CRAWFORD MO- 415 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD COUNTY UNTIL 445 PM CDT... AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHERRYVILLE...OR 12 MILES SOUTH OF STEELVILLE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DILLARD AND DAVISVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRITT
Special weather statement, Jun 8, 4:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 421 PM CDT MON JUN 8 2009 MOZ073>075-082145- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON MO- 421 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON...NORTHWESTERN STE. GENEVIEVE AND ST. FRANCOIS COUNTIES UNTIL 445 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POTOSI...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BONNE TERRE... LEADWOOD...DESLOGE...MINERAL POINT...PARK HILLS...CADET... BLACKWELL...FRANKCLAY AND FRENCH VILLAGE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRITT
Local storm report, Jun 8, 4:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL PONTOON BEACH 38.73N 90.05W
06/08/2009 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0902227
JPLocal storm report, Jun 8, 4:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL CADET 37.99N 90.69W
06/08/2009 E0.70 INCH WASHINGTON MO LAW ENFORCEMENT
&&
EVENT NUMBER LSX0902228
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:41 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 26 min |
| Jun 8, 7:54 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 35 min |
| Jun 8, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 38 min |
| Jun 8, 8:44 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 46 min |
| Jun 8, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 42 min |
| Jun 8, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 24 min |
| Jun 8, 5:20 PM CDT | Tornado Warning | LSX | Saint Clair | 25 min |
| Jun 8, 5:21 PM CDT | Areal Flood Advisory | LSX | Madison | 5 hr |
| Jun 8, 5:35 PM CDT | Tornado Warning | LSX | Saint Clair | 40 min |
| Jun 8, 5:46 PM CDT | Areal Flood Advisory | LSX | Clinton, Saint Clair, Washington | 4 hr |
| Jun 8, 5:58 PM CDT | Tornado Warning | LSX | Clinton, Saint Clair, Washington | 47 min |
| Jun 8, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 39 min |
| Jun 8, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 31 min |
| Jun 8, 6:46 PM CDT | Flash Flood Warning | LSX | Clinton, Saint Clair, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.